Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 21, 2002, 3:34 AM CDT for Vilas County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2002, 3:34 AM CDT (08:34 UTC)
- Expired
- Jul 21, 2002, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Vilas County, WI
The radar
The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
748 WUUS53 KGRB 210834 SVRGRB WIC125-210915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 334 AM CDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VILAS COUNTY IN WISCONSIN * UNTIL 415 AM CDT * AT 334 AM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS LOCATED FROM 19 MILES NORTHEAST OF LAC DU FLAMBEAU TO 15 MILES WEST OF LAC DU FLAMBEAU. THE LINE WAS MOVING EAST AT 60 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... LAC DU FLAMBEAU BY 335 AM CDT. LAND O LAKES BY 345 AM CDT. SAYNER BY 350 AM CDT. STAR LAKE BY 350 AM CDT. THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4624 8957 4590 9034 4591 8908 4624 8896 KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:45 PM CDT, 11 hours 49 minutes earlier.
Area forecast discussion, Jul 20, 3:45 PM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT JUL 20 2002 THE MOVEMENT OF THE WARM FRONT NOW OVER NORTHERN IOWA AND ILLINOIS WILL BE THE TRICK TO BOTH THE TEMPERATURE AND PRECIPITATION FORECAST THE NEXT DAY OR TWO. CONVECTION NOW OVER SOUTHWEST WISCONSIN AND CLOUDS OVER THE REST OF THE STATE HAVE HELD UP IT/S NORTHWARD MOVEMENT. IT WILL LIKELY BE THE FOCUS OF ADDITIONAL THUNDERSTORMS LATER TONIGHT...WHICH WILL ALSO HINDER IT FROM MOVING NORTH. 18UTC ETA KEEPS IT SOUTH OF MOST OF THE FORECAST AREA TOMORROW...WHICH WOULD BE THE DIFFERENCE BETWEEN 85 AND 95 DEGREES FOR HIGH TEMPERATURES. THINK IT WILL GET AT LEAST AS FAR NORTH AS A GREEN BAY TO WAUSAU LINE SO WILL KEEP TEMPERATURES OF 90F AND MENTION HEAT INDICES OF 95 TO 100 FOR SUNDAY AFTERNOON. SHOULD BE THUNDERSTORMS ALONG THE APPROACHING WEAK COLD FRONT SUNDAY AFTERNOON AND NIGHT WITH MODELS DIFFERENT AS FAR AS HOW FAST AND FAR SOUTH THE FRONT GETS. AVN LOOKS TOO STRONG WITH SURFACE LOW MONDAY. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 20, 12:00 PM CDT, 15 hours 34 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUL 20 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER NORTHEAST AND NORTH CENTRAL WISCONSIN. A WEAKENING AREA OF THUNDERSTORMS MAY REACH THE WISCONSIN RAPIDS... WAUSAU...RHINELANDER AND EAGLE RIVER AREAS LATE THIS AFTERNOON OR EARLY EVENING. THEN A WARM FRONT WILL APPROACH FROM THE SOUTHWEST AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE AREA OVERNIGHT. SOME OF THESE STORMS COULD PRODUCE STRONG WINDS...HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS LIKELY WITH ALL OF THE STORMS. SUNDAY WILL BECOME HOT AND HUMID...WITH HEAT INDICES OVER 100 DEGREES POSSIBLE. A COLD FRONT WILL MOVE ACROSS THE AREA LATE IN THE DAY AND BRING ANOTHER CHANCE OF THUNDERSTORMS. SOME COULD BE SEVERE. SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT AND SUNDAY. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT TERM FORECASTS WHEN THUNDERSTORMS ARE OCCURRING. RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:46 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 59 min |
| Jul 21, 3:27 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 78 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 75 min |
| Jul 21, 4:45 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 75 min |
| Jul 21, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 74 min |
| Jul 21, 5:59 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 61 min |
| Jul 21, 6:04 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 56 min |
| Jul 21, 6:07 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 53 min |
| Jul 21, 6:40 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 65 min |
| Jul 21, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano | 73 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.